Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 1997, 6:16 PM CDT for Warren County, Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 2, 1997, 6:16 PM CDT (23:16 UTC)
- Expired
- May 2, 1997, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:30 PM CDT | Thunderstorm Wind 50 | Viola, TN | Local electric company reported power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 022316 RRA SVRBNA TNC177-061-115-030000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 616 PM CDT FRI MAY 2 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...WARREN COUNTY IN SOUTHEAST TENNESSEE ...GRUNDY COUNTY...MARION COUNTY AT 614 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING SOUTH FROM ABOUT 10 MILES NORTH OF MANCHESTER...TO MANCHESTER...TO DECHERD. THE STORMS WERE MOVING NORTHEAST AT AROUND 50 MPH...AND WILL REACH CENTERTOWN...VIOLA...PELHAM AND MONTEAGLE BY 630 PM. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:39 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 2, 1:39 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT FRI MAY 02 1997 POTENT STRM SYSTM PROGGD ACRS FA TNGT W/CDFNT ACRS BNA BY 12Z SAT. INGREDIENTS AVBL FOR SVR TSTMS/ISOLD TNADRS THRU 08-09Z AS PER NEW MDL RUNS. XPCT NEW BOX OVR ALL FA BY LATE AFTN. ON SAT BHND CDFNT...INDCNS ARE THAT DEEPR MSTR WL BE WRAPPD BACK ARND SYSTM...CUTTING ACRS NRN PART OF FA. WL LKLY SCT -RW BUT XPCT MSTR WL TRANSLATE TO MSTLY ADDITNL CLDS. SKIES SHUD CLR SAT NGT W/SMOOTH SAILG ON TAP FOR SUN. BNA 61/66/43/66 +300
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:14 PM CDT | Tornado Warning | OHX | Marshall | 31 min |
| May 2, 5:38 PM CDT | Tornado Warning | OHX | Bedford, Lincoln, Moore | 37 min |
| May 2, 5:44 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
| May 2, 5:53 PM CDT | Tornado Warning | OHX | Coffee | 52 min |
| May 2, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.